The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (253 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 28, Issue 3, 2009, pp. 249–275
DOI: 10.4171/ZAA/1384

Published online: 2009-09-30

Generalized Rademacher–Stepanov Type Theorem and Applications

Alireza Ranjbar-Motlagh[1]

(1) Sharif University of Technology, Tehran, Iran

The main purpose of this article is to generalize a theorem of Stepanov which provides a necessary and sufficient condition for almost everywhere differentiability of functions over Euclidean spaces. We state and prove an Lp -type generalization of the Stepanov theorem and then we extend it to the context of Orlicz spaces. Then, this generalized Rademacher–Stepanov type theorem is applied to the Sobolev and bounded variation maps with values into a metric space. It is shown that several generalized differentiability type theorems are valid for the Sobolev maps from a Lipschitz manifold into a metric space. As a byproduct, it is shown that the Sobolev spaces of Korevaar–Schoen and Reshetnyak are equivalent.

Keywords: Rademacher and Stepanov theorems, Sobolev and bounded variation spaces, generalized differentiability, Lipschitz manifolds, Orlicz spaces

Ranjbar-Motlagh Alireza: Generalized Rademacher–Stepanov Type Theorem and Applications. Z. Anal. Anwend. 28 (2009), 249-275. doi: 10.4171/ZAA/1384